1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Blood pressure / Headaches

Discussion in 'Ask A Question' started by theonlysbf, Jul 15, 2010.

  1. theonlysbf

    theonlysbf · Active Member

    Messages:
    29
    Likes Received:
    4
    Trophy Points:
    23
    Hi I have recently had spine surgery, whilst in Hospital I had some pretty bad reactions to pain relief and was referred to an excellent general medicine specialist, who amongst other things was disappointed at my BP treatment at the time I was perscribed Bisoprolol 1 x 5mg Amlodipine 1x10mg. I had not been given this medication whilst I was in hospital as my blood pressure had been generally good. I had protein in my urine at pre admission an HBA1C of 7, Cholesterol 5. I take 500mg x 2 per day metfartin.
    He explained I should be protecting my kidneys and wrote to my GP advising I was placed on Both Statins and Amlodipine was replaced with Ramipril type drug. he added that my target blood pressure is 130/80.

    I have since been taking Bisoprolol 1 x 5mg, Amlodipine 1x5mg, and Ramipril 1x5mg.

    My BP daytime has been what I would call low I regularly have 100/76 the lowest I have recorded is 96/72 average is 108/76 My Last HBA1C 6.3, my cholesterol was 4.9, My real problem is I have been getting blinding headaches, can low BP give me these blinding headaches ?
     
  2. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Low blood pressure can cause headaches, especially if associated with dizziness or fainting. When blood pressure is very low, it can prevent blood flow, and therefore oxygen, from getting to essential areas of the body like the brain. Loss of oxygen to the brain causes most symptoms of low blood pressure, including headaches.

    If you have persistent headaches, as well as any other symptoms of low blood pressure, including dizziness, fainting, seizures, chest pain and irregular heartbeat, contact your doctor as soon as possible.

    Ken
     
  3. Sue Morton

    Sue Morton · Well-Known Member

    Messages:
    130
    Likes Received:
    0
    Trophy Points:
    36
    Hi, your blood pressure isn't that low but you do have a period in which after having high blood pressure that your body needs time to adjust. Part of this maybe getting headaches.

    the lower part of your BP should be between 60 to 80 and the higher part should be between 100 to 130 so a normal BP should read something in the region of 120/80 the lower one 80 is the pressure of your blood entering the heart and the higher one 120 is blood leaving your heart. So ranging from 60 to 80 as the lower part and 100 to 130 the high part is viewed as normal - Google Blood pressure chart and this will show you the ranges.

    Low BP is 90/60 and below. See your doctor immediately.

    It does take a couple of weeks for your body to adjust the same as when you find that your type 2 with a reading of say 25.3 and given metformin to reduce your blood sugar your body reacts making you feel ill as your sugar has dropped and your body isn't used to this so you feel dizzy and can have headaches and feel shaky till your body adjusts to normal or getting to normal BS. The same with your BP give it a chance but keep an eye on it and hopefully once your body has accepted the reduce BP things will adjust but if your still getting the headaches you may need to see your doctor.

    I started to get headaches when I started taking metformin but these are now few and hardly ever.

    Best of luck
    Sue :D
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook